Alert archive / Florida / Heat Advisories in 2021

Heat Advisory 1, NWS Tampa Bay, FL

July 22, 2021Hillsborough County, Manatee County, Florida

NWS Tampa Bay, FL issued this heat advisory at Jul 22, 2021, 9:05 AM EDT for Hillsborough County, Manatee County, Florida. It took effect at Jul 22, 2021, 12:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2021, 9:05 AM EDT (13:05 UTC)
In effect from
Jul 22, 2021, 12:00 PM EDT
Expired
Jul 22, 2021, 6:00 PM EDT
In force
6 hr
Issued by
NWS Tampa Bay, FL

Counties Hillsborough County, FL, Manatee County, FL

The radar

The Tampa radar (KTBW), 5 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 1.1 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1388 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

271 
WWUS72 KTBW 221305
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
905 AM EDT Thu Jul 22 2021

FLZ251-255-222200-
/O.NEW.KTBW.HT.Y.0001.210722T1600Z-210722T2200Z/
Inland Hillsborough-Inland Manatee-
Including the cities of Brandon, Plant City, Sun City Center, 
Parrish, Lakewood Ranch, and Myakka City
905 AM EDT Thu Jul 22 2021

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...Heat index values up to 109 expected.

* WHERE...Inland Hillsborough and Inland Manatee Counties.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...High temperatures in the mid 90s combined 
  with dew point temperatures in the mid 70s will result in it 
  feeling like 105-109 degrees across inland portions of 
  Hillsborough and Manatee counties this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this heat advisory went out at Jul 22, 7:31 AM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 22, 7:31 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
731 AM EDT Thu Jul 22 2021

.AVIATION...
A few showers and perhaps a thunderstorm or two may affect TPA
and PIE through the morning hours. Convective activity will shift
eastward towards LAL with VCTS remaining in the TAFs for now.
Temporary restrictions are possible in any SH/TS but otherwise,
prevailing VFR conditions will persist through the period. Winds
will primarily be out of the west to northwest, becoming light
and variable after sunset.

&&

.Prev Discussion... /issued 415 AM EDT Thu Jul 22 2021/

DISCUSSION...
In the upper levels high pressure will remain over the Gulf of
Mexico and Florida through Friday then shifts west as troughing
deepens off the eastern U.S. seaboard. Meanwhile at the surface,
the ridge axis across the region will begin to drift south Friday
reaching the Florida Straits this weekend as a weakening frontal
boundary sags into north Florida. Early next week the upper level
high tries to build back in, but overall weak troughing lingers
over the area as the surface ridge drifts back north into the
region.

For today west to northwest flow will become established with some
deeper moisture moving into the Nature Coast leading to some
scattered showers and thunderstorms this morning then the majority
of convective activity will shift to the eastern half of the
Florida peninsula by late afternoon. A few showers and storms will
be possible from Tampa Bay south, but mainly east of the
Interstate 75 corridor. With the lower convective chances today
we'll see rather hot temperatures with highs in the lower to
middle 90s away from the coast, with feels like temperatures
reaching 102 to 107 degrees.

Early tonight the convection will wind down, but toward morning
we'll begin to see more scattered showers and a few thunderstorms
develop over the Florida Big Bend and northeast gulf drifting east
and southeast into the Nature Coast. Friday will have a similar
pattern to today, but with some deeper moisture spreading back
into the area we'll see isolated to scattered convection develop
near the coast in the morning and then move east and become
scattered to numerous over the eastern half of the Florida
peninsula late in the day into the evening.

Late Friday night into Saturday is beginning to look rather wet,
but not a total wash out. Deep moisture will settle across the
area and with the low level west to northwest flow in place and
upper level troughing we'll see scattered to numerous showers and
thunderstorms develop and move across the entire region. Highest
chances will be near the coast during the late night and morning
hours from around Tampa Bay northward then shifting inland and
south from around the Interstate 4 corridor southward during the
afternoon. However, a shower or thunderstorm is not out of the
question at almost anytime in this pattern.

Saturday night the deepest moisture shifts to across south Florida
as the frontal trough settles into the area shifting low level
winds to east to northeast which brings some drier air into the
Nature Coast south to around Interstate 4 corridor. On Sunday the
easterly low level flow will continue with deepest moisture and
highest rain chances from around the Interstate 4 corridor
southward.

Early next week a low level southeast to south flow will return as
the ridge axis shifts back into the region with deep moisture
across the entire area. This will lead to scattered to numerous
showers and thunderstorms each day, especially during the
afternoon and evening hours. However, the exception may be from
around Tampa Bay north near the coast as the southerly flow could
bring some convection in from the gulf waters during the late
night and morning hours.

MARINE...
Atlantic high pressure with a relaxed gradient dominates will
remain across the waters today then this axis shifts south of the
area by this weekend as a weakening frontal boundary settles into
north Florida. These features lift back north early next week.
Winds and seas are expected to remain below headline criteria, but
locally winds and seas will be possible near showers and
thunderstorms.

FIRE WEATHER...
No fire weather hazards are expected for the next several days as
relative humidity values are expected to remain above critical
levels.

&&

.Preliminary Point Temps/PoPs...
TPA  94  82  93  80 /  20  10  40  50
FMY  95  78  93  77 /  10  10  30  40
GIF  95  78  93  76 /  40  20  60  40
SRQ  92  80  92  78 /  10  10  30  50
BKV  92  76  92  74 /  40  20  40  50
SPG  92  82  90  80 /  10  10  30  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

AVIATION...Norman
PREVIOUS DISCUSSION...Close

Nearby

Heat Advisories in Florida, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.